Alert archive / Florida / Beach Hazards Statements in 2013
Beach Hazards Statement 16, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at May 6, 2013, 4:43 AM EDT for Pinellas County, Florida. It took effect at May 6, 2013, 5:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2013, 4:43 AM EDT (08:43 UTC)
- In effect from
- May 6, 2013, 5:00 AM EDT
- Expired
- May 6, 2013, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776
WHUS42 KTBW 060843
CFWTBW
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
443 AM EDT MON MAY 6 2013
...MODERATE RISK OF RIP CURRENTS THROUGH MID AFTERNOON...
.GUSTY WEST TO NORTHWEST WINDS AND SURF HEIGHTS OF 3 TO 4 FEET
WILL RESULT IN A MODERATE RISK FOR STRONG RIP CURRENTS AT AREA
BEACHES TODAY.
FLZ050-051-055-060-062-065-061900-
/O.NEW.KTBW.BH.S.0016.130506T0900Z-130506T1900Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
443 AM EDT MON MAY 6 2013
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...
THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
BEACH HAZARDS STATEMENT FOR RIP CURRENTS...WHICH IS IN EFFECT
UNTIL 3 PM EDT THIS AFTERNOON.
* HAZARDS...MODERATE RISK OF STRONG RIP CURRENTS.
* TIMING...THIS MORNING THROUGH 3 PM EDT THIS AFTERNOON.
* LOCATION...ALL AREA BEACHES FROM PINELLAS HILLSBOROUGH COUNTIES
SOUTH TO LEE COUNTY.
* POTENTIAL IMPACTS...STRONG RIP CURRENTS CAN PULL EVEN STRONG
SWIMMERS OUT INTO DEEPER WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER
HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE
WATER.
PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS
ON THE NEW BEACH HAZARDS STATEMENT.
&&
$$
HTTP://WWW.WEATHER.GOV/TAMPA2 follow-up statements
766 WHUS42 KTBW 061434 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1034 AM EDT MON MAY 6 2013 ...MODERATE RISK OF RIP CURRENTS THROUGH 8 PM EDT THIS EVENING... .NORTHWEST WINDS WILL CONTINUE THE MODERATE RISK FOR STRONG RIP CURRENTS AT AREA BEACHES TODAY. FLZ050-051-055-060-062-065-070000- /O.EXT.KTBW.BH.S.0016.000000T0000Z-130507T0000Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 1034 AM EDT MON MAY 6 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * RIP CURRENTS...MODERATE RISK OF STRONG RIP CURRENTS AT AREA BEACHES THROUGH THIS EVENING. * POTENTIAL IMPACTS...STRONG RIP CURRENTS CAN PULL EVEN STRONG SWIMMERS OUT INTO DEEPER WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
680 WHUS42 KTBW 070024 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 824 PM EDT MON MAY 6 2013 ...THREAT FOR STRONG RIP CURRENTS LESSENING... .WINDS AND SEAS HAVE DIMINISHED RESULTING IN A LOWER CHANCE FOR RIP CURRENTS. FLZ050-051-055-060-062-065-070130- /O.EXP.KTBW.BH.S.0016.000000T0000Z-130507T0000Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 824 PM EDT MON MAY 6 2013 ...BEACH HAZARDS STATEMENT HAS EXPIRED... WAVES OFFSHORE ARE NOW DOWN TO 3 FEET AND WINDS ARE ALL GENERALLY LESS THAN 15 KNOTS RESULTING IN A REDUCED THREAT FOR DANGEROUS RIP CURRENTS. $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at May 6, 3:26 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 6, 3:26 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 326 AM EDT MON MAY 6 2013 .SHORT TERM TODAY - WEDNESDAY)... THE GFS AND ECMWF CONTINUE IN GOOD AGREEMENT WITH OVERALL SYNOPTIC SCALE FEATURES DURING THIS TIME FRAME SO WILL USE A BLEND. A CLOSED LOW AND ATTENDANT WEAK SURFACE LOW NOW NEAR THE GA/AL/TN BORDERS EARLY THIS MORNING WILL SPIN IN PLACE THROUGH EARLY TUESDAY THEN WILL LIFT SLOWLY OUT TO THE NORTHEAST OVER THE MID ATLANTIC COAST TUESDAY NIGHT INTO WEDNESDAY. A WEAK FRONTAL TROUGH (ASSOCIATED WITH THE ABOVE MENTIONED FEATURES) ACROSS THE NATURE COAST EARLY THIS MORNING WILL MOVE INTO THE WEST CENTRAL FLORIDA THE REMAINDER OF THE MORNING...THEN SOUTH OF THE REGION DURING THE AFTERNOON. A NARROW BAND OF LIGHT SHOWERS ALONG AND AHEAD OF THIS TROUGH NOW OVER THE TAMPA BAY AREA HAS BEEN WEAKENING...SO WILL ONLY DEPICT A SLIGHT CHANCE OF SPRINKLES (POPS LESS THAN 20 PERCENT) ACROSS CENTRAL AND SOUTHERN ZONES THE REMAINDER OF THE MORNING...WITH PLEASANT DRY CONDITIONS AND MOSTLY SUNNY SKIES EXPECTED DURING THE AFTERNOON. TONIGHT WEAK HIGH PRESSURE WILL REMAIN IN CONTROL WITH CLEAR TO PARTLY CLOUDY SKIES EXPECTED. SOME PATCHY FOG MAY DEVELOP IN THE NORMALLY FAVORED INLAND LOCATIONS OF THE NATURE COAST AFTER MIDNIGHT AND WILL INCLUDE A MENTION OF IN THE GRIDS AND ZONES. ON TUESDAY THE AFOREMENTIONED CLOSED LOW WILL LIFT SLOWLY OUT TO THE NORTHEAST. A SECONDARY FRONTAL TROUGH ASSOCIATED WITH THE CLOSED LOW WILL MOVE SOUTH THROUGH THE FORECAST AREA DURING THE DAY WITH AGAIN A NARROW BAND OF MOISTURE SUPPORTING SOME CLOUDS AND THE POSSIBILITY OF SOME SPRINKLES OR LIGHT SHOWERS (POPS 20 PERCENT AT BEST) WITH ITS PASSAGE. DURING TUESDAY NIGHT INTO WEDNESDAY DEVELOPING ZONAL FLOW ALOFT COMBINED WITH WEAK SURFACE HIGH PRESSURE OVER THE EASTERN GULF AND LACK OF DEEP LAYERED MOISTURE WILL SUPPORT PLEASANT DRY WEATHER ACROSS THE ENTIRE FORECAST AREA UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES. TEMPERATURES WILL RUN BELOW NORMAL THROUGH THE PERIOD WITH OVERNIGHT LOWS FALLING INTO THE 50S OVER THE NATURE COAST...AND LOWER 60S CENTRAL AND SOUTH WITH DAYTIME HIGHS IN THE UPPER 70S TO LOWER 80S. .LONG TERM (WEDNESDAY NIGHT - SUNDAY)... AT THE START OF THE LONG TERM PERIOD...A WEAK RIDGE OF HIGH PRESSURE SITS OVER THE WESTERN GULF AND UP THROUGH THE SOUTHERN AND CENTRAL PLAINS AND LOWER MISSISSIPPI RIVER VALLEY. ON EITHER SIDE...CUT OFF UPPER LEVEL LOWS SIT OVER THE MID ATLANTIC AND FOUR CORNER REGIONS. THE SURFACE RIDGE WILL EXTEND ACROSS SOUTHERN FLORIDA THURSDAY AND WILL SHIFT SLIGHTLY NORTH THROUGH SATURDAY. THE HIGH PRESSURE WILL LEAD TO LIGHT AND VARIABLE WINDS WITH AFTERNOON SEA BREEZES AND LIMITED RAIN CHANCES. TOWARDS THE END OF THE WEEK...A DEEP TROUGH DEVELOPING OVER CANADA WILL MOVE INTO THE UPPER MIDWEST. A SURFACE FRONT AHEAD OF THE TROUGH WILL PUSH INTO THE SOUTHEASTERN U.S. FRIDAY NIGHT AND INTO NORTHERN FLORIDA SATURDAY NIGHT AND SUNDAY. THE SURFACE RIDGE OVER FLORIDA WILL RETREAT SLIGHTLY INTO THE ATLANTIC AHEAD OF THE FRONT WITH SURFACE WINDS SHIFTING TO MORE SOUTHEASTERLY...BRINGING UP TEMPERATURES AND DEW POINTS THROUGH THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT WITH BEST RAIN CHANCES FROM TAMPA BAY NORTH ON SUNDAY. TEMPERATURES WILL RUN AROUND NORMAL THURSDAY AND FRIDAY...THEN WARM UP TO A FEW DEGREES ABOVE NORMAL FOR THE WEEKEND. && .AVIATION... MOSTLY VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS. A NARROW LINE OF SHOWERS MOVING ACROSS CENTRAL FLORIDA WILL CONTINUE INTO SOUTHWEST FLORIDA THROUGH AROUND SUNRISE...WITH VERY BRIEF SHOWERS AND SHORT PERIODS OF MVFR CEILINGS POSSIBLE. BY MORNING...CLOUDS WILL LIFT WITH BREEZY WEST WINDS THROUGH THE REST OF THE DAY. && .MARINE... CAUTIONARY LEVEL WIND AND SEAS IN THE WAKE OF THE FRONTAL TROUGH WILL AFFECT THE NEAR AND OFFSHORE WATERS FROM TARPON SPRINGS NORTH TO SUWANNEE RIVER THROUGH MID MORNING TODAY...WHERE EXERCISE CAUTION HEADLINES WILL BE MAINTAINED...WITH LIGHTER WINDS AND SEAS EXPECTED DURING THE AFTERNOON. HIGH PRESSURE OVER THE EAST CENTRAL GULF WILL MAINTAIN A LIGHT NORTHWEST TO WEST FLOW OVER THE GULF WATERS TONIGHT THROUGH WEDNESDAY. THE HIGH WILL SHIFT EAST INTO THE WESTERN ATLANTIC LATE IN THE WEEK WITH THE FLOW BECOMING EAST TO SOUTHEAST. A WEAK PRESSURE PATTERN UNDER THE HIGH WILL FAVOR AN ONSHORE SEA BREEZE COMPONENT DEVELOPING ALONG THE COAST EACH AFTERNOON. && .FIRE WEATHER... DRIER AIR MOVING INTO THE REGION TODAY IN THE WAKE OF A FRONTAL TROUGH WILL SUPPORT A FEW HOURS OF CRITICALLY LOW HUMIDITY VALUES BELOW 35 PERCENT OVER THE NATURE COAST DURING THE AFTERNOON AND ACROSS SOUTHERN ZONES TUESDAY AFTERNOON. DESPITE THESE LOW HUMIDITY VALUES AND 20 FOOT WINDS FORECAST TO BE NEAR 15 MPH...LOW ERC VALUES WILL PRECLUDE RED FLAG CONDITIONS BOTH DAYS. HUMIDITY VALUES SHOULD REMAIN ABOVE CRITICAL LEVELS FROM MID WEEK ON WITH NO OTHER FIRE WEATHER ISSUES EXPECTED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 60 80 64 / 10 10 20 10 FMY 84 61 83 62 / 10 10 20 10 GIF 80 59 82 63 / 10 10 20 10 SRQ 78 61 79 64 / 10 10 20 10 BKV 78 51 82 54 / 10 10 20 10 SPG 76 65 80 67 / 10 10 20 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL LONG TERM/AVIATION...18/FLEMING
Hazardous weather outlook, May 5, 5:30 AM EDT, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 530 AM EDT SUN MAY 5 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-052330- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 530 AM EDT SUN MAY 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... GUSTY NORTHWEST TO WEST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS AND SURF IN THE 4 TO 5 FOOT RANGE WILL RESULT IN STRONG RIP CURRENTS AT AREA BEACHES TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...WIND AND SEA IMPACT... NORTHWEST WINDS AROUND 20 KNOTS WITH SOME HIGHER GUSTS ALONG WITH SEAS OF 4 TO 5 FEET NEAR SHORE AND 5 TO 7 FEET OFFSHORE WILL PRODUCE ROUGH BOATING CONDITIONS FOR SMALL CRAFT OPERATORS TODAY AND SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE NEAR AND OFFSHORE WATERS BETWEEN BONITA BEACH AND THE SUWANNEE RIVER TODAY. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE. ...FIRE WEATHER IMPACT... DRIER AIR MOVING INTO THE REGION WILL SUPPORT LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON AND EVENING. THE DRIER AIR COMBINED WITH ERC VALUES ABOVE 27 AND GUSTY SURFACE WINDS WILL LEAD TO INSTANTANEOUS RED FLAG CONDITIONS OVER LEE AND SARASOTA COUNTIES THIS AFTERNOON AND A RED FLAG WARNING HAS BEEN POSTED FOR THESE COUNTIES FROM 1 PM UNTIL 8 PM EDT TODAY. ANY FIRES THAT DEVELOP TODAY WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...RIP CURRENT IMPACT... GUSTY NORTHWEST TO WEST WINDS AND ELEVATED SEAS WILL KEEP A MODERATE RISK FOR RIP CURRENTS ALONG AREA BEACHES ON MONDAY. RESIDENTS AND VISITORS PLANNING TO VISIT THE BEACH SHOULD SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...WIND AND SEA IMPACT... GUSTY WINDS AND ELEVATED SEAS WILL CONTINUE TO PRODUCE ROUGH BOATING CONDITIONS OVER THE NEAR AND OFFSHORE GULF WATERS ON MONDAY AND SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
Nearby
Beach Hazards Statements in Florida, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.